Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 29, NWS Fort Worth, TX

May 2, 2007Johnson County, Texas

NWS Fort Worth, TX issued this tornado warning at May 2, 2007, 5:19 PM CDT for Johnson County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2007, 5:19 PM CDT (22:19 UTC)
Expired
May 2, 2007, 5:45 PM CDT
In force
26 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Johnson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 5:48 PM CDTTSTM WND DMG3 S Godley, TXLARGE TREE LIMBS DOWN...WINDS ESTIMATED AT 80+ MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 3:43 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 022220
TORFWD
TXC251-022245-
/O.NEW.KFWD.TO.W.0029.070502T2219Z-070502T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  JOHNSON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 545 PM CDT

* AT 519 PM CDT...NUMEROUS PUBLIC REPORTS WERE RECEIVED OF A SMALL   
  TORNADO NEAR CLEBURNE.  SMALL THUNDERSTORMS NORTH OF CLEBURNE MAY   
  PRODUCE A WEAK TORNADO AT ANY TIME.  THIS STORM IS MOVING TO THE   
  NORTHEAST AT 20 MPH.

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN 
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.

LAT...LON 3243 9759 3220 9748 3229 9710 3255 9710

$$

DUNN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 4:30 PM CDT, 49 minutes earlier.

Area forecast discussion, May 2, 4:30 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT WED MAY 2 2007

.AVIATION...
430 PM...
AMENDED METROPLEX TAFS TO INCLUDE ONSET OF RAIN AND THUNDERSTORM
ACTIVITY. EXTRAPOLATION OF CURRENT RADAR TRENDS SUGGESTS SHOWER
ACTIVITY WILL BE IN THE DFW TRACON AREA BY 23Z...WITH HEAVY
THUNDERSTORMS BY 01Z. AT THIS TIME...THE THUNDERSTORMS ARE EXPECTED
TO PERSIST FOR ONE HOUR...WITH LIGHT RAIN CONTINUING THROUGH 04Z.
WILL CONTINUE TO CARRY MVFR CIGS AS QUICK GLANCE AT 925MB RH FIELDS
SUGGEST INCREASING BOUNDARY LAYER MOISTURE TOWARD DAWN.
HOWEVER...MAIN FOCUS OF AMENDMENT WAS ON THE FIRST 6 HOURS. WILL
AMEND FURTHER IF NEEDED...AND WILL LIKELY BE ISSUING AWW.

FOR ACT...WILL LET CURRENT TAFS GO AT THIS TIME...BUT MAY AMEND
WITHIN THE NEXT HOUR OR SO IF NEEDED. LOOKS LIKE PRECIP WILL HOLD
OFF FOR A WHILE AT ACT.

SCHULTZ
&&

.DISCUSSION...
400 PM CDT

MCS CONTINUES RACING EASTWARD...OUTER FRINGES NOW IMPACTING
WESTERN PORTIONS OF CWA. TORNADO WATCH ISSUED EARLIER...NEWEST
WATCH INCLUDES ALL OF CWA GENERALLY ALONG AND SOUTH OF I-20. THIS
IS THE SAME AREA THAT SAW A HEALTHY DOUSING OF RAIN YESTERDAY...SO
HAVE ISSUED FFA FOR EVENING/OVERNIGHT FOR MOST AREAS SOUTH OF I-20
CORRIDOR. HEAVIEST RAIN WILL LIKELY BE ASSOCIATED WITH INTENSE
CONVECTION NOW HEADING INTO SW ZONES. EXPECT THIS ACTIVITY TO
SCOUR CWA OVER THE COURSE OF THE NEXT SEVERAL HOURS.

DESPITE SPEED OF MCS...MAIN SHORTWAVE PROGRESSING MORE SLOWLY THAN
PREVIOUS DAY. WITH DEEP MOISTURE AND PERSISTENT WARM ADVECTION...
HIGH POPS WILL BE CARRIED THROUGH THURSDAY...BOTH WITH ANY
LINGERING MORNING ACTIVITY FROM NOCTURNAL CONVECTION AS WELL AS
REDEVELOPMENT DURING THE DAY.

AFTER SHORTWAVE EXITS...RIDGING WILL DOMINATE FRIDAY AND SATURDAY
WITH THE WARMEST TEMPERATURES SO FAR THIS SEASON. STILL BELIEVE
CAPPING WILL PREVENT MUCH CONVECTION EARLY IN THE WEEK...BUT
UNCERTAINTY REMAINS WITH EVOLUTION OF UPPER LOW. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  78  65  89  69 /  70  60  10  10   0
WACO, TX              64  80  65  89  71 /  80  60  10  10   0
PARIS, TX             63  77  63  86  66 /  60  60  30  10   0
DENTON, TX            63  78  65  89  70 /  60  60  10  10   0
MCKINNEY, TX          62  78  64  87  68 /  60  60  10  10   0
DALLAS, TX            63  78  66  88  72 /  70  60  10  10   0
TERRELL, TX           64  78  65  87  69 /  70  60  10  10   0
CORSICANA, TX         64  79  66  87  70 /  70  60  10  10   0
TEMPLE, TX            65  81  65  89  69 /  80  60  10  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: TXZ129-130-132-135-141>148-156>162-174-175.

&&

WFO FWD
Hazardous weather outlook, May 2, 2:39 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT WED MAY 2 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
239 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
FLASH FLOOD WATCH IN EFFECT TONIGHT...ALONG AND SOUTH OF A
CISCO...GRANBURY...HILLSBORO...CORSICANA...ATHENS LINE...DUE TO
RECENT...HEAVY RAINS ACROSS THIS AREA.

SCATTERED...SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE
HAIL...AND LOCALLY VERY HEAVY RAINFALL IN EXCESS OF 2 INCHES WILL
MOVE INTO FAR WESTERN SECTIONS OF NORTH TEXAS BY 3 PM AND AFTER.
THIS COMPLEX OF THUNDERSTORMS WILL SPREAD TO THE INTERSTATE 35
CORRIDOR THROUGH MIDNIGHT. A TORNADO OR TWO CANT BE RULED OUT
THROUGH THIS EVENING. OVERNIGHT...THUNDERSTORMS WILL OVERSPREAD
THE REMAINDER OF NORTH TEXAS...WITH THE GREATEST RISK FOR SEVERE
WEATHER ALONG AND SOUTH OF INTERSTATE 20...WHERE STRONGER
INSTABILITY AND WIND SHEAR ALOFT WILL WILL RESIDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED...NUMEROUS THUNDERSTORMS...WILL LIKELY BE ONGOING THURSDAY
MORNING...WITH THE GREATEST RISK FOR SEVERE WEATHER BEING OVER SOUTHEAST
PARTS OF THE REGION. ACTIVITY SHOULD SLOWLY TAPER OFF IN THE AFTERNOON...
AS AN UPPER LEVEL DISTURBANCES SHIFTS EAST AWAY FROM THE AREA BY THURSDAY
EVENING.

LOW CHANCES FOR THUNDERSTORMS WILL RETURN TO FAR WESTERN SECTIONS OF
NORTH TEXAS SUNDAY AFTERNOON AND EVENING...THEN OVER THE REMAINDER
OF NORTH TEXAS MONDAY AND TUESDAY...WHEN ANOTHER LOW PRESSURE SYSTEMS
DEEPENS OVER THE SOUTHERN ROCKIES ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND WEST OF
INTERSTATE 35 THROUGH LATE EVENING...THEN AREAS FURTHER EAST BY
MIDNIGHT AND AFTER.

05/

In the hours before

Special weather statement, May 2, 3:33 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT WED MAY 2 2007

TXZ129-130-141>143-022100-
EASTLAND TX-ERATH TX-COMANCHE TX-HAMILTON TX-MILLS TX-
333 PM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  COMANCHE COUNTY
  EASTLAND COUNTY
  SOUTHWESTERN ERATH COUNTY
  HAMILTON COUNTY
  MILLS COUNTY

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF COMANCHE...MOVING NORTHEAST
AT 30 MPH. IN ADDITION...A LINE OF STRONG THUNDERSTORMS EXTENDED
FROM DUDLEY...COLEMAN...TO MENARD...MOVING EAST AT 35 TO 45 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THE
COMANCHE COUNTY STORM.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THE LINE OF
STRONG TO SEVERE STORMS.

IF THE COMANCHE COUNTY STORM INTENSIFIES...A SEVERE WEATHER WARNING
MAY BE NEEDED. SEVERE WEATHER WARNINGS ARE LIKELY FOR THE LINE OF
STRONG STORMS AS THEY MOVE EAST INTO NORTH TEXAS.

SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE NOTICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS.

LAT...LON 3213 9911 3128 9856 3160 9791 3182 9816
      3253 9856 3253 9913
Local storm report, May 2, 4:24 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT WED MAY 02 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     8 W COMANCHE            31.90N  98.74W
05/02/2007  E60 MPH          COMANCHE           TX   LAW ENFORCEMENT

            RELAYED BY COMANCHE SHERIFFS OFFICE
Local storm report, May 2, 4:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CDT WED MAY 02 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     COMANCHE                31.90N  98.60W
05/02/2007  E60 MPH          COMANCHE           TX   LAW ENFORCEMENT

            REPORTED BY COMANCHE SHERIFFS OFFICE
Local storm report, May 2, 4:52 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT WED MAY 02 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     GOLDTHWAITE             31.45N  98.57W
05/02/2007                   MILLS              TX   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN...TIME ESTIMATED
Local storm report, May 2, 5:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
504 PM CDT WED MAY 02 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     12 NW GOLDTHWAITE       31.58N  98.72W
05/02/2007                   MILLS              TX   LAW ENFORCEMENT

            TREE LIMBS DOWN...CORRECTED LOCATION

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:18 PM CDTSpecial Weather StatementFWDMilam27 min
May 1, 8:33 PM CDTSevere Thunderstorm WarningFWDMilam36 min
May 1, 8:40 PM CDTFlash Flood WarningFWDMilam4 hr
May 1, 8:46 PM CDTSpecial Weather StatementFWDFreestone59 min
May 1, 8:49 PM CDTSpecial Weather StatementFWDMontague26 min
May 1, 8:50 PM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Coryell, Falls, Freestone and 12 more7 hr
May 1, 8:55 PM CDTSpecial Weather StatementFWDBosque65 min
May 1, 9:20 PM CDTSpecial Weather StatementFWDNavarro55 min
May 1, 9:42 PM CDTSpecial Weather StatementFWDMcLennan33 min
May 1, 9:44 PM CDTSpecial Weather StatementFWDFreestone61 min
May 1, 9:51 PM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 1, 9:57 PM CDTSpecial Weather StatementFWDLimestone33 min
May 1, 9:59 PM CDTSpecial Weather StatementFWDCoryell61 min
May 1, 10:03 PM CDTSevere Thunderstorm WarningFWDFreestone32 min
May 1, 10:11 PM CDTSevere Thunderstorm WarningFWDLimestone64 min
May 1, 10:21 PM CDTSpecial Weather StatementFWDNavarro54 min
May 1, 10:24 PM CDTFlash Flood WarningFWDLimestone111 min
May 1, 10:27 PM CDTSpecial Weather StatementFWDFalls63 min
May 1, 10:42 PM CDTSpecial Weather StatementFWDHenderson63 min
May 1, 10:53 PM CDTSpecial Weather StatementFWDBell67 min
May 1, 11:05 PM CDTSevere Thunderstorm WarningFWDFalls55 min
May 2, 12:00 AM CDTSpecial Weather StatementFWDRobertson60 min
May 2, 12:07 AM CDTSpecial Weather StatementFWDFalls53 min
May 2, 1:08 AM CDTSpecial Weather StatementFWDFalls37 min
May 2, 1:32 AM CDTSpecial Weather StatementFWDRobertson58 min
May 2, 2:14 AM CDTSpecial Weather StatementFWDRobertson31 min
May 2, 3:21 PM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Comanche, Coryell, Eastland and 15 more25 hr
May 2, 3:33 PM CDTSpecial Weather StatementFWDComanche, Eastland, Hamilton, Mills27 min
May 2, 3:50 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland55 min
May 2, 3:56 PM CDTSevere Thunderstorm WarningFWDMills64 min
May 2, 4:13 PM CDTSevere Thunderstorm WarningFWDErath62 min
May 2, 4:39 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton66 min
May 2, 4:44 PM CDTSevere Thunderstorm WarningFWDEastland46 min
May 2, 5:08 PM CDTSevere Thunderstorm WarningFWDBosque, Hood, Somervell82 min
May 2, 5:13 PM CDTSevere Thunderstorm WarningFWDErath21 min
May 2, 5:29 PM CDTSevere Thunderstorm WarningFWDHill76 min
May 2, 5:39 PM CDTSpecial Weather StatementFWDParker36 min
May 2, 5:44 PM CDTSevere Thunderstorm WarningFWDJohnson61 min
May 2, 5:45 PM CDTTornado WarningFWDTarrant40 min
May 2, 5:53 PM CDTSevere Thunderstorm WarningFWDParker, Wise57 min
May 2, 5:53 PM CDTSevere Thunderstorm WarningFWDMcLennan67 min
May 2, 6:01 PM CDTSevere Thunderstorm WarningFWDTarrant59 min
May 2, 6:09 PM CDTSevere Thunderstorm WarningFWDEllis, Navarro81 min
May 2, 6:20 PM CDTSevere Thunderstorm WarningFWDDallas70 min
May 2, 6:29 PM CDTSevere Thunderstorm WarningFWDLimestone76 min
May 2, 6:30 PM CDTFlash Flood WarningFWDJohnson, Tarrant3 hr
May 2, 6:36 PM CDTFlash Flood WarningFWDWise3 hr
May 2, 6:42 PM CDTSevere Thunderstorm WarningFWDJohnson21 min
May 2, 6:44 PM CDTFlash Flood WarningFWDDallas4 hr
May 2, 6:47 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Rockwall73 min
May 2, 6:53 PM CDTSevere Thunderstorm WarningFWDLampasas, Mills67 min
May 2, 6:53 PM CDTSevere Thunderstorm WarningFWDFreestone97 min
May 2, 6:57 PM CDTSevere Thunderstorm WarningFWDTarrant25 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.